Hail, Crowley
- When
- June 14, 1:52 PM MST to 1:54 PM MST
- Where
- Crowley County, 2 mi N of Sugar City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 38.259, -103.670
A brief severe storm produce hail up to the size of golf balls near Sugar City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A brief severe storm produce hail up to the size of golf balls near Sugar City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 14, 10:48 AM MST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT TUE JUN 14 2011 .UPDATE... UPDATE FOR LATEST OBS DATA AND ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE I-25 CORRIDOR. MOORE && .PREV DISCUSSION... /ISSUED 359 AM MDT TUE JUN 14 2011/ SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...AN UPPER LEVEL TROUGH IS CURRENTLY TRACKING EAST ACROSS THE ROCKIES AND WILL DO SO THROUGHOUT TODAY. AT THE SURFACE A COLD FRONT HAS DROPPED SOUTH ACROSS THE PLAINS WITH A RAPID INCREASE IN MOISTURE. WIDESPREAD DEW POINTS IN THE 50S TO LOWER 60S HAVE MADE IT SOUTH TO NEAR THE NEW MEXICO BORDER AND WILL CONTINUE THROUGH SUNRISE. EASTERLY UPSLOPE OVER THE PLAINS HAS ALSO ALLOWED FOR THE DEVELOPMENT OF LOW STRATUS WHICH WILL BACK ITS WAY INTO THE EASTERN FOOTHILLS THIS MORNING. AN OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHEAST COLORADO IS CURRENTLY TRACKING SOUTH INTO OUR NORTHERN ZONES WHICH MAY THROW A WRENCH INTO THE FORECAST FOR THIS MORNING. MODELS ALL IN GENERAL AGREEMENT THROUGH TONIGHT WITH THE PROGRESSION OF THE UPPER LEVEL TROUGH. MODELS HAVE HANDLED CONVECTION WELL EARLY THIS MORNING AS WELL AS THE MOISTURE RETURN TO THE REGION. THE MAIN QUESTION FOR THIS MORNING...WILL THERE BY ANY CHANCE FOR SHOWER DEVELOPMENT OVER OUR EASTERN PLAINS ALONG THE SOUTHWARD MOVING OUTFLOW BOUNDARY. MOST OBSERVATIONAL DATA ARE POINTING TOWARD A DRY FORECAST WHICH IS WHAT IS IN THE GRIDS...HOWEVER EVERY HI RES MODEL IS GENERATING SOME LIGHT QPF ALONG THE OUTFLOW BOUNDARY FROM AROUND 11Z THROUGH 14Z AS IT DROPS SOUTH. GIVEN THE WEAK ASCENT ASSOCIATED WITH THE UPPER SYSTEM AND POOLED LOW LEVEL MOISTURE THERE MAY BE AN OUTSIDE CHANCE OF SOME LIGHT DRIZZLE OVER THE EASTERN PLAINS THIS MORNING HOWEVER CONFIDENCE IN OCCURRENCE IS LOW SO MAINTAINED THE DRY FORECAST. THE OTHER MAIN QUESTION FOR TODAY IS THE POTENTIAL FOR CONVECTION THIS AFTERNOON FROM THE PALMER DIVIDE...SOUTHEAST INTO BACA COUNTY ALONG THE BACKSIDE OF THE DEPARTING UPPER LEVEL TROUGH. INSTABILITY IS NOT OVERLY IMPRESSIVE WITH ONLY AROUND 500 J/KG OF CAPE BY THIS AFTERNOON. MIXING WILL ALSO ERODE AT SOME OF THE LOW LEVEL MOISTURE FOR THE PLAINS THIS AFTERNOON. GIVEN THAT MODELS ARE IN AGREEMENT IN PRODUCING ISOLATED THUNDERSTORMS...HAVE MAINTAINED ISOLATED THUNDERSTORMS FROM THE PALMER DIVIDE TO BACA COUNTY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL LIKELY BE LIGHTNING AND GUSTY OUTFLOW WINDS. HIGH TEMPERATURES THIS AFTERNOON WILL BE COOLER WITH HIGHS IN THE MID TO UPPER 80S FOR THE PLAINS. BY TONIGHT...THE UPPER LEVEL TROUGH WILL SHIFT EAST INTO THE CENTRAL PLAINS AND WEAK SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION. EXPECT ANY CONVECTION THAT DEVELOPS OVER THE EASTERN PLAINS TO DISSIPATE AROUND SUNSET WITH DRY CONDITIONS OVERNIGHT. 88 LONG TERM... (WEDNESDAY THROUGH NEXT MONDAY) MODELS SHOW LITTLE IN THE WAY OF CONVECTION OVER THE HIGH PLAINS TUESDAY NIGHT...THUS NOT MUCH CHANCE OF CONVECTIVE OUTFLOW REINFORCING THE S51OW MOIST AIR MASS OVER THE EASTERN PLAINS EARLY WEDNESDAY MORNING. AS A RESULT...EXPECT SURFACE MOISTURE TO MIX OUT QUICKLY BY AFTERNOON WEDNESDAY...WITH DEWPOINTS FALLING INTO THE 20S OR LOWER OVER THE MOUNTAINS WHILE THE PLAINS HOLD ON TO SOME 30S. MAY BE JUST ENOUGH INSTABILITY FOR ONE OR TWO HIGH BASED MAINLY DRY TSRA OVER THE MOUNTAINS AND NEAR THE KS BORDER...THOUGH COVERAGE WILL BE SPARSE AT BEST. TEMPS WED WILL BEGIN A MODEST WARM-UP...WITH A FEW LOW 90S REAPPEARING ON THE PLAINS. UPPER TROUGH THEN DEEPENS OVER THE WESTERN U.S. ON THU...WITH DEEPER SOUTHWEST FLOW DEVELOPING ONCE AGAIN OVER THE AREA. EXTREMELY DRY AIR MASS WILL SPREAD OVER THE AREA BOTH THU AND FRI...WITH RH VALUES BELOW 15 PERCENT ACROSS ALL BUT THE HIGHEST MOUNTAIN PEAKS. WINDS WILL INCREASE BOTH DAYS AND APPROACH CRITICAL LEVELS...THOUGH MODEL GUIDANCE NUMBERS STOP JUST SHORT OF HIGHLIGHT CRITERIA. WILL HOLD OFF ON THE FIRE WEATHER WATCH FOR NOW...BUT WON'T BE SURPRISED TO SEE ONE ISSUED FOR AT LEAST PORTIONS OF THE AREA FOR BOTH THU/FRI ONCE WIND SPEEDS ARE BETTER DEFINED. SEE LITTLE IF ANY CHANCE FOR PRECIP THROUGH FRI EVENING...AS MOISTURE REMAINS EAST AND NORTH OF THE REGION. WILL LIKELY SEE MAX TEMPS JUST SHY OF 100F READINGS OVER MOST OF THE EASTERN PLAINS BOTH THU AND FRI. NO CHANGE IN THE HOT AND DRY PATTERN EXPECTED OVER THE WEEKEND AS UPPER LOW OVER MT MAKES VERY SLOW EASTWARD PROGRESS...LEAVING SOUTHERN COLORADO UNDER BRISK W-SW FLOW. WILL LIKELY SEE A CONTINUATION OF CRITICAL/NEAR CRITICAL FIRE WEATHER CONDITIONS BOTH SAT AND SUN...WITH POTENTIAL FOR FAIRLY WINDY CONDITIONS SUNDAY AS MID LEVEL FLOW INCREASES. UPPER LOW FINALLY MOVES FAR ENOUGH EAST SUN NIGHT INTO MON TO ALLOW A COLD FRONT TO DROP SOUTH THROUGH THE AREA...LEADING TO COOLER TEMPS BY MONDAY AFTERNOON. MOISTURE LOOKS LIMITED WITH THE FROPA...WITH PERHAPS A SLIGHT CHANCE OF TSRA IN THE SLIGHTLY DEEPER MOIST AIR BEHIND THE FRONT MONDAY...MAINLY NEAR THE KS BORDER. --10 AVIATION...A LOW LEVEL BOUNDARY HAS DROPPED SOUTH ACROSS THE EASTERN PLAINS THIS MORNING WITH NORTHEASTERLY UPSLOPE PRODUCING WIDESPREAD LOW STRATUS. CIGS HAVE LOWERED TO AROUND 1500 FEET AT KCOS AND 2000 FEET AT KPUB THIS MORNING AND WILL PERSIST THROUGH AROUND 15 TO 16Z. AN ISOLATED THUNDERSTORM MAY BE POSSIBLE THIS AFTERNOON AT KCOS BUT CONFIDENCE IN OCCURRENCE IS VERY LOW AT THIS TIME AND WILL REMAIN OUT OF THE TAF FOR NOW. BESIDES THE CIGS THIS MORNING...EXPECT VFR CONDITIONS THIS AFTERNOON AND TONIGHT FOR ALL TERMINALS. 88 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/27
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT TUE JUN 14 2011 COZ058>089-093>099-151800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1148 AM MDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL HAIL UP TO 1/2 INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ...MAINLY ACROSS THE CENTRAL MOUNTAINS...PALMER DIVIDE...AND THE SOUTHEAST PLAINS NEAR THE KANSAS BORDER. THE MAIN THREAT WITH THUNDERSTORMS WILL BE WIND GUSTS UP TO 50 MPH AND LIGHTNING. GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RETURN FOR THURSDAY THROUGH SUNDAY. COMBINED WITH THE DRY CONDITIONS...THIS WILL LEAD TO A PROLONGED PERIOD OF HIGH FIRE DANGER WITH THE POTENTIAL FOR RAPID RATES OF SPREAD WITH ANY FIRES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. 27/27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT TUE JUN 14 2011 COZ084-141800- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 1132 AM MDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 1128 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CALHAN...OR 29 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT TUE JUN 14 2011 COZ079-086-087-141815- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1146 AM MDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 1145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF PUEBLO RESERVOIR...OR 22 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN HUERFANO COUNTY AND SOUTH CENTRAL PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1157 AM MDT TUE JUN 14 2011 COZ084-085-141830- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 1157 AM MDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CALHAN...OR 33 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT TUE JUN 14 2011 COZ089-142045- CROWLEY COUNTY- 205 PM MDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO... AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF FORDER...OR 40 MILES NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL CROWLEY COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 50 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332211.